----------------------- Advertisement --------------------------
Q&A
If you have any query about any medical problem get an answer from an expert
  Comments: Read | Post

How to treat burning sensation in stomach?

Wednesday, 13 November 2002
Answered by: B.S. Anand
Gastroenterologist
Houston
USA
Google Buzz

Q. I am working in a private company and have the following problems:1.I had heart burning sensation after taking food (taken many tablets but of no use), I went for a barium meal test and I said that I have duodenal ulcer; 2. I also have burning sensation in stomach so the doctor did endoscopy and then said that there was a problem in the oesophagus (due to smoking, no ulcer); 3. He gave me some tablets and to some extent I am relieved but again I feel a burning sensation in stomach after taking spicy food; 4. I have pain in the middle of the stomach but not continuous. I have stopped smoking (for the past 10 months). Please suggest the right treatment to get permanent relief.

A.  It is unclear what your investigations showed. The best method of diagnosis is endoscopy. If there was no ulcer but only inflammation of the esophagus, you have a condition called reflux esophagitis and you need to take the following steps: 1. Raise the head of the bed by 4 inches by means of a block of wood or a brick. 2. Lose weight if you are overweight. 3. Avoid a large meal at night and do not go to bed for at least 2 hours after meals. 4. Avoid smoking. 5. Take a Proton pump inhibitor such as Prilosec, one tablet once or twice a day.

A.  It is unclear what your investigations showed. The best method of diagnosis is endoscopy. If there was no ulcer but only inflammation of the esophagus, you have a condition called reflux esophagitis and you need to take the following steps: 1. Raise the head of the bed by 4 inches by means of a block of wood or a brick. 2. Lose weight if you are overweight. 3. Avoid a large meal at night and do not go to bed for at least 2 hours after meals. 4. Avoid smoking. 5. Take a Proton pump inhibitor such as Prilosec, one tablet once or twice a day.

Comments: Read | Post
More from this section
More ยป
Post comments
We request you not to tell us about your medical problems through this comment tool.
We are unable to keep track of the innumerable queries and their answers that we get everyday unless they are sent through "Ask a Question"

Name:*   E-mail:*
City:   Phone:
Comments:* 7000 characters remaining
Spam protection
Enter the code:*
Disclaimer: Material sent in this section is contributed by users. DoctorNDTV accepts no responsibility for the content or accuracy of such material and does not endorse or subscribe to the content.
----------------------- Advertisement4 --------------------------
 
Latest Photos
 
 
Survey
Radiation and health outcomes

The effect radiation has on human health has been the subject of recent interest.

-------------------------------- Advertisement -----------------------------------